medicines for depression, stress

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jun 2008
Total Posts : 12
   Posted 6/6/2008 4:34 PM (GMT -6)   
Hello, I am new but have been answering posts.
I decided to start a new topic because i would like to hear from people who might have been on Arazapam( also called Ativan)for panic attacks.
My doctor gave me an anti-depression called Wellbutrin.  I immediatly quit Arazapam and started Wellbutrin.  I have had a terrible week - sick, very shaky,what I call psychotic outbursts for everyday things such as calling the cable company, very impatient with going through all the steps to get to customer service;rapid talking and can't eat hardly anything, extended stomach with gas.
This is day seven and I called my doctor yesterday. He said he told me not to get off of Arazapam cold but to ease off it.  He told me to take the Arazapam along with the Wellbutrin and start easing off of it when I feel better.
 I immediately felt better in about 30minutes.
I am some better today, but I have been so miserable and dreaded to start it again, afraid now of suffering when I again quit it. I only took 1/2 pill and in about 20 minutes I felt better.
That was yesterday.  Today I took 1/2 in the a.m.
and 1/2 at noon.  That's all I'll take today, but shaking has greatly subsided.If anyone has taken Arazapam (also named Ativan) or Wellbutrin, will you let me know?  Have you experienced any symptoms from with withdrawal from it? What did you do about it?
Also, how soon Wellbrutrin may take effect - I know everyone is different but I would like to hear it.
Best regards - Deanna Lee

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 6/6/2008 5:37 PM (GMT -6)   

Hello there and I believe I see your error as you Doctor did.  Anytime you come off one of the benzo medications such as Ativan, Xanax etc, you should do a slow wean, and slow is the magic word.  You went cold turkey of the anti-anxiety med.

To the best of my knowledge Wellbutrin is not one of the meds that has a lot of anti-anxiety properties  built into it so getting back on the Ativan until you adjust to the Wellbutrin was the best advice your Doctor gave you.

I weaned off of a high dose of Ativan and it took nearly a year.  I substituted a longer acting benzo for the weaning process.

I hope your feeling better soon and we have all made errors similar to yours.  The instructions we receive are not always clear when we are at the clinic.

Gentle Hugs to you and a warm welcome to the Depression Forum.



Kitt, Moderator: Anxiety, Panic & Depression 
*~* *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40402
   Posted 6/6/2008 5:46 PM (GMT -6)   
Hi Deanna,

Kitt has given you some excellant advice. I take xanax, alprazolam. I have gone from 4mg a day to 1mg a day. But will probably have to always take some. I have taken wellbutrin, it did make me a little nervous and I had trouble sleeping. But the ativan should take the edge off as you are adjusting to it.

Good luck to you and welcome to the forum.

hugs, Karen...
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 6:53 PM (GMT -6)
There are a total of 2,711,338 posts in 298,980 threads.
View Active Threads

Who's Online
This forum has 153552 registered members. Please welcome our newest member, hturner.
366 Guest(s), 15 Registered Member(s) are currently online.  Details
imagardener2, Teamchris, rwieawer, Scaredy Cat, Girlie, smlafleur, supapfunk, Dazza, rcroller, songlady, InTheShop, pitmom, Tim Tam, straydog, wayland

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer